Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 47, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jul 7, 2015, 2:25 PM CDT for Louisa County, Iowa. It took effect at Jul 7, 2015, 4:49 PM CDT. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 2:25 PM CDT (19:25 UTC)
- In effect from
- Jul 7, 2015, 4:49 PM CDT
- Expired
- Jul 9, 2015, 3:00 PM CDT
- In force
- 46 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Louisa County, IA
The radar
The Quad Cities radar (KDVN), 71 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Iowa River at Wapello (WAPI4). The gauge peaked at 19.90 ft at Jul 7, 2015, 4:00 PM CDT.
- Action stage
- 18.5 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 27.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05465500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
555
WGUS43 KDVN 071925
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 PM CDT TUE JUL 7 2015
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC115-080725-
/O.NEW.KDVN.FL.W.0047.150707T2149Z-150709T2000Z/
/WAPI4.1.ER.150707T2149Z.150708T0000Z.150708T0800Z.NO/
225 PM CDT TUE JUL 7 2015
...Flood Warning in effect until Wednesday morning...
The National Weather Service in Quad Cities has issued a
* Flood Warning for
The Iowa River at Wapello.
* Until Wednesday morning.
* At 2:00 PM Tuesday the stage was 19.9 feet...And rising.
* Flood stage is 20 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage late today...and continue rising to
20.1 feet this evening. Fall below flood stage Wednesday morning.
&&
LAT...LON 4111 9117 4119 9111 4125 9127
4122 9130
$$1 follow-up statement
313
WGUS83 KDVN 080044
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
744 PM CDT TUE JUL 7 2015
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC115-080114-
/O.CAN.KDVN.FL.W.0047.000000T0000Z-150709T2000Z/
/WAPI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
744 PM CDT TUE JUL 7 2015
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Iowa River at Wapello.
* At 7:00 PM Tuesday the stage was 19.9 feet...and steady.
* Flood stage is 20 feet.
* No flooding is occurring...and no flooding is forecast.
* Recent activity...the river is cresting now.
* Forecast...fall to 17.5 feet Thursday morning.
&&
LAT...LON 4111 9117 4119 9111 4125 9127
4122 9130
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jul 7, 12:31 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 7, 12:31 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1231 PM CDT TUE JUL 7 2015 .UPDATE... ISSUED AT 745 AM CDT TUE JUL 7 2015 EARLY VISIBLE SATELLITE IMAGERY SHOWS THE EXTENT OF THE SMOKE/HAZE WHERE HIGHER CLOUDS HAVE EXITED OVER EASTERN IA...AND ANOTHER AXIS OF LOW CLOUDS TO THE NORTH AND NORTHEAST OVER SOUTHERN WI. SURFACE VISIBILITIES WERE WIDESPREAD IN THE 2 TO 3SM RANGE...EXCEPT OVER THE FAR NORTHWEST. THE NORTHEAST FLOW FROM THE SURFACE THROUGH 925 MB OUT OF WI AHEAD OF THE INCOMING HIGH WILL LIKELY EXTEND THE PERIOD OF SMOKE/HAZE AND ALSO FEED THE LOW CLOUDS INTO THE FORECAST AREA THROUGH THIS MORNING. HAVE UPDATED THE FORECAST FOR THESE TRENDS AND INTRODUCED HAZE TO COVER THE REDUCED SURFACE VISIBILITY. && .SYNOPSIS... ISSUED AT 330 AM CDT TUE JUL 7 2015 THE COLD FRONT THAT TRIGGERED HEAVY RAIN AND THUNDERSTORMS OVER THE AREA LAST EVENING WAS LOCATED ROUGHLY FROM CENTRAL LOWER MI SW THROUGH N CENTRAL IL NEAR PRINCETON...AND SW THROUGH QUINCY TO THE KC AREA AT 3 AM. AREA RADARS SHOWED WIDESPREAD SHOWER AND A FEW THUNDERSTORMS ALONG AND AHEAD OF THE FRONT...WITH SCATTERED LIGHT SHOWERS TRAILING THE FRONT AS FAR W AS NW IL INTO FAR SE IA. THE INCOMING AREA OF HIGH PRESSURE WAS CENTERED OVER ND. OVER THE PAST SEVERAL HOURS ALONG AN AXIS ROUGHLY 100 TO 200 MILES BEHIND THE FRONT...SURFACE OBSERVATIONS HAVE SHOWN AN AREA OF VISIBILITIES REDUCED TO AS LOW AS 2 TO 3 MILES. THIS IS APPARENTLY DUE TO SMOKE FROM CANADIAN WILDFIRES BEING SUPPRESSED TO THE SURFACE IN THE SUBSIDENCE. THIS PHENOMENA WAS OVER MUCH OF EASTERN IA AT 3 AM. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 330 AM CDT TUE JUL 7 2015 A MUCH NEEDED BREAK FROM YESTERDAY/S WET WEATHER DOMINATES THE SHORT TERM AS HIGH PRESSURE OVER THE NORTHERN PLAINS PASSES TO THE NORTH TODAY AND TONIGHT. NORTH WINDS WILL CONTINUE TO BRING IN A DRIER AIRMASS TODAY WITH FAIR WEATHER CU FOLLOWING EARLY MORNING CLEARING FROM WEST TO EAST. SCATTERED LIGHT RAIN SHOWERS OVER THE SOUTHEAST SHOULD EXIT THE REGION BY 8 AM. FOLLOWING THE OBSERVED TREND OF ROUGHLY 5 TO 7 HOURS OF VISIBILITY RESTRICTIONS FROM THE SMOKE AT OBSERVATIONS SITES...THERE MAY BE SOME SITES WITH HAZE AND POSSIBLE SMOKE SCENT IN THE AIR EARLY IN THE MORNING ESPECIALLY EAST OF THE MS RIVER BEFORE BETTER MIXING COMMENCES. HIGH TEMPERATURES WERE KEPT IN A RANGE OF AROUND 70 NORTH TO THE MID 70S SOUTH...COMPATIBLE WITH THE UPSTREAM OBSERVED HIGHS AND MODEL GUIDANCE. TONIGHT...THE PASSING HIGH WILL RESULT IN LIGHT NORTHEAST WINDS WHILE MODELS HINT AT SOME MID LEVEL MOISTURE TO KEEP SKIES AT LEAST PARTLY CLOUDY. SHOWERS ARE NO LONGER EXPECTED IN THE FAR SOUTH OVERNIGHT BASED ON A FURTHER SOUTH POSITION OF THE ELEVATED WARM FRONT AND DELAYED RETURN FLOW ALOFT. LOWS WERE KEPT IN A RANGE FROM AROUND 50 NORTH TO THE UPPER 50S SOUTH. .LONG TERM...(WEDNESDAY THROUGH NEXT MONDAY) ISSUED AT 330 AM CDT TUE JUL 7 2015 WEDNESDAY THROUGH FRIDAY...THE 00Z RUN MODELS GENERALLY HAVE TRENDED FURTHER SOUTH WITH CONVECTIVELY REVVED UP VORT MAX THAT WILL LOOK TO EJECT OUT OF THE SOUTHERN PLAINS...AND RIPPLE ALONG THE NORTHWESTERN FLANK OF SOUTHEASTERN CONUS RIDGE WED INTO THU MORNING. THE 00Z GFS MISSES THE CWA ENTIRELY JUST TO THE SOUTH WITH IT/S ASSOCIATED PRECIP SHIELD...WHILE THE 00Z ECMWF...GEM AND NAM CLIP AT LEAST THE SOUTHEASTERN THIRD OF THE FCST AREA MAINLY WED AFTERNOON THROUGH MIDNIGHT. EXTENT OF LIFT AND MOISTURE DRAW/THTA-E FEED SUGGEST THIS FEATURE COULD RING OUT SUBSTANTIAL RAINFALL UNDER A DEF ZONE- LIKE PRECIP SHIELD...AND IF IT MANAGES TO MOVE ACRS THE SOUTHEASTERN CWA THERE COULD BE SOME HYDRO RELATED IMPACTS IN THOSE AREAS SUCH AS FLASH FLOODING AS WELL AS STREAM/RIVER FLOODING. FOR NOW WILL SIDE WITH THE NAM/EURO BLEND IN TIMING AND TRAJECTORY AND KEEP RATHER HIGH CHC OR LIKELY POPS ACRS THE SOUTHEASTERN CWA WED AFTERNOON AND EVENING. IF THIS PRECIP SHIELD CAN MAKE IT ACRS THESE AREAS...COULD SEE OVER AN INCH OF RAIN EASY IN A 5-8 HR PERIOD. WELL BELOW NORMAL HIGH TEMPS CONTINUE ON WED. AFTER A MAINLY DRY THU UNDER PASSING BUBBLE OF HIGH PRESSURE...THE LATEST RUN MEDIUM RANGE GUIDANCE SUGGESTS MEAN LAYER FLOW SOUTHWESTERLIES WILL ORGANIZE ACRS THE PLAINS WEST OF AMPLIFYING OH RVR VALLEY UPPER RIDGE COMPLEX. THIS COULD SET THE STAGE FOR RETURN FLOW/WARM FRONTAL SHOWERS AND STORMS IN OR NEAR THE LOCAL FCST AREA LATER THU NIGHT INTO FRI. WHERE THE MAIN BOUNDARY AND CONVECTIVE DEBRIS OUTFLOW FROM THE FRI MORNING ACTIVITY LAYS OUT WILL BE THE FOCUS FOR FRI NIGHT INTO SAT MORNING RENEWED NOCTURNAL POTENTIAL MCS GENERATION ZONE. COULD BE JUST TO THE NORTH...OR IN PORTIONS OF THE DVN CWA...POPS WILL HAVE TO RIDE INTO THE START OF THE WEEKEND. DEPENDING ON EXTENT OF CONVECTIVE DEBRIS AN RECOVERY...TEMPS MAY WARM INTO THE 80S BACK CLOSE TO NORMAL BY MID FRI AFTERNOON. SATURDAY THROUGH NEXT MONDAY...THE GENERAL IDEA ADVERTISED BY BULK OF THE MEDIUM RANGE MODEL RUNS AND MREF OUTPUT...SUGGEST MORE OF A DEEP SUMMER-LIKE PATTERN MAY BE EVOLVING WITH BROADENING UPPER RIDGE AND BUILDING THERMAL DOME ACRS THE CENTRAL CONUS. THE MCS TRACK WOULD THEN IGNITE AROUND IT IN A PERIPHERY TYPE RING OF FIRE PATTERN. THE 00Z GFS IS MORE BULLISH AND CLOSER TO THE LOCAL AREA WITH IT/S RIDGE AXIS AND STRENGTH...EFFECTIVELY SHUNTING THE STORM TRACK TO THE NORTH ACRS THE NORTHERN PLAINS AND INTO THE GRT LKS WITH BUILDING HEAT LOCALLY...POSSIBLY INTO THE 90S BY SUNDAY. THE 00Z ECMWF IS LESS AMPLIFIED AND FURTHER WEST WITH IT/S RIDGE AXIS... EFFECTIVELY KEEPING THE LOCAL AREA UNDER THE MCS GUN OVER THE WEEKEND AND INTO EARLY NEXT WEEK. WITH THE UNCERTAINTIES AND ECMWF TRACK RECORD HANDLING SUCH A PATTERN FLUX...WILL HAVE TO KEEP CHC POPS ALMOST DAILY FOR THE REST OF THE EXTENDED PERIOD. TEMPS OVER THE WEEKEND HAVE A WARM POTENTIAL OF GOING ABOVE NORMAL...BUT AGAIN MUCH WILL DEPEND ON THE EVENTUAL STORM TRACK AND ASSOCIATED CONVECTIVE DEBRIS. ..12.. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1228 PM CDT TUE JUL 7 2015 MVFR TO VFR CONDITIONS WILL SLOWLY IMPROVE TO VFR THROUGH 00Z/08 AS HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES. AFT 06Z/08 MVFR VSBYS SHOULD DEVELOP DUE TO LIGHT WINDS AND THE WET GROUND. AFT 12Z/08 CONVECTION FROM A COMPLEX ACROSS MISSOURI WILL SLOWLY MOVE NORTHEAST INTO SOUTHEAST IOWA AND WESTERN ILLINOIS. KBRL HAS THE BEST CHANCE OF SEEING VCSH AND MAYBE A VCTS PRIOR TO 18Z/08. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...SHEETS SYNOPSIS...SHEETS SHORT TERM...SHEETS LONG TERM...12 AVIATION...08
Hazardous weather outlook, Jul 7, 4:47 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 447 AM CDT TUE JUL 7 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-081000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 447 AM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 80 WEDNESDAY AFTERNOON AND NIGHT. IF THESE STORMS DO MANAGE TO MAKE IT ACROSS PORTIONS OF THE OUTLOOK AREA...THEY MAY BE ABLE TO PRODUCE LOCALLY HEAVY RAINFALL AND FLASH FLOODING. THURSDAY NIGHT THROUGH MONDAY...THERE WILL BE A CHANCE FOR MORE ROUNDS OF THUNDERSTORMS OVER PORTIONS OF THE OUTLOOK AREA THROUGHOUT THIS PERIOD. ADDITIONAL EPISODES OF HEAVY RAIN MAY LEAD TO MORE FLOODING PROBLEMS BY THE WEEKEND. IT IS STILL TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 12
In the hours before
Local storm report, Jul 7, 8:35 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
835 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 1 W BETTENDORF 41.56N 90.49W
07/07/2015 M3.56 INCH SCOTT IA TRAINED SPOTTER
STORM TOTAL.
&&Local storm report, Jul 7, 8:44 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
844 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM HEAVY RAIN 1 NE FORT MADISON 40.64N 91.33W
07/07/2015 M1.60 INCH LEE IA TRAINED SPOTTER
&&
DCLocal storm report, Jul 7, 9:08 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
908 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM HEAVY RAIN ELDRIDGE 41.64N 90.57W
07/07/2015 M4.05 INCH SCOTT IA NWS EMPLOYEE
&&
DCLocal storm report, Jul 7, 1:48 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
148 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD SHERRARD 41.32N 90.51W
07/06/2015 MERCER IL FIRE DEPT/RESCUE
MULTIPLE WATER RESCUES MADE FROM RISING WATERS OVER
SEVERAL HOURS LAST NIGHT.
&&
BILLNThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:21 PM CDT | Flash Flood Warning | DVN | Scott | 6 hr |
Nearby
River Flood Warnings in Iowa, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.